Alert archive / California / Flood Watches in 2023

Flood Watch 9, NWS Eureka, CA

December 5, 2023Del Norte County, Humboldt County, California

NWS Eureka, CA issued this flood watch at Dec 5, 2023, 3:23 AM PST for Del Norte County, Humboldt County, California. It took effect at Dec 6, 2023, 5:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2023, 3:23 AM PST (11:23 UTC)
In effect from
Dec 6, 2023, 5:00 AM PST
Expired
Dec 6, 2023, 10:22 PM PST
In force
17 hr
Issued by
NWS Eureka, CA
Flood severity
None

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2023-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2023-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WGUS66 KEKA 051123
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
323 AM PST Tue Dec 5 2023

CAZ101>106-051930-
/O.NEW.KEKA.FA.A.0009.231206T1300Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
323 AM PST Tue Dec 5 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY 
NIGHT...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt 
  Coast, Northern Humboldt Interior, Southern Humboldt Interior and 
  Southwestern Humboldt.

* WHEN...From late tonight through late Wednesday night.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas. Low-water crossings 
  may be flooded.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

ZVS
7 follow-up statements
604 
WGUS66 KEKA 051920
FFAEKA

Flood Watch
National Weather Service Eureka CA
1120 AM PST Tue Dec 5 2023

CAZ101>106-060330-
/O.CON.KEKA.FA.A.0009.231206T1300Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
1120 AM PST Tue Dec 5 2023

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE 
WEDNESDAY NIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of northwest California, including the following 
  areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt 
  Coast, Northern Humboldt Interior, Southern Humboldt Interior and 
  Southwestern Humboldt.

* WHEN...From late tonight through late Wednesday night.

* IMPACTS...Creeks and streams may rise out of their banks. Flooding 
  may occur in poor drainage and urban areas. Low-water crossings 
  may be flooded.

* ADDITIONAL DETAILS...
  - Soils have been saturated by recent rain. Over the next 36
    hours, 2 to 5 inches of additional rainfall are expected over
    northern Humboldt and Del Norte.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

JHW
089 
WGUS66 KEKA 052307
FFAEKA

Flood Watch
National Weather Service Eureka CA
307 PM PST Tue Dec 5 2023

CAZ101>106-061115-
/O.CON.KEKA.FA.A.0009.231206T1300Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
307 PM PST Tue Dec 5 2023

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE 
WEDNESDAY NIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Del Norte County and northern Humboldt including Humboldt 
  Bay.

* WHEN...From late tonight through late Wednesday night.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Low-water crossings may be flooded. Increased risk of rock and 
  mudslides on roadways.

* ADDITIONAL DETAILS...
  - Soils have been saturated by recent rainfall. 2 to 5 inches
    of additional rainfall are forecast across the area over the
    next 36 hours.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

JHW
189 
WGUS66 KEKA 061101
FFAEKA

Flood Watch
National Weather Service Eureka CA
301 AM PST Wed Dec 6 2023

CAZ101>106-061915-
/O.CON.KEKA.FA.A.0009.231206T1300Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
301 AM PST Wed Dec 6 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Del Norte County and northern Humboldt including Humboldt 
  Bay.

* WHEN...Through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Flooding may occur 
  in poor drainage and urban areas. Low-water crossings may be 
  flooded.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

ZVS
285 
WGUS66 KEKA 061127
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
327 AM PST Wed Dec 6 2023

CAZ102-061930-
/O.NEW.KEKA.FF.A.0008.231206T1600Z-231207T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/O.CON.KEKA.FA.A.0009.231206T1300Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Del Norte Interior-
327 AM PST Wed Dec 6 2023

...FLASH FLOOD WATCH FOR THE SMITH RIVER COMPLEX BURN SCAR IN EFFECT 
FROM 8 AM PST THIS MORNING THROUGH THIS EVENING...

* WHAT...Flash flooding and debris flows caused by excessive 
  rainfall are possible over the Smith River Complex burn scar.

* WHERE...A portion of northwest California, including the following 
  area, Del Norte Interior.

* WHEN...From 8 AM PST this morning through this evening.

* IMPACTS...Heavy rainfall over the Smith River Complex burn scar 
  with rates ranging from 0.6 to 0.8 inch per hour will be possible 
  during the period of the watch. Residents near the Smith River 
  Complex burn scar should prepare for potential flooding impacts. 
  Be sure to stay up to date with information from local 
  authorities. Heavy rainfall could trigger flash flooding of 
  low-lying areas, urbanized street flooding, and debris flows in 
  and near recent wildfire burn scars.

* ADDITIONAL DETAILS...
  - National Weather Service Meteorologists are forecasting heavy
    rainfall over the Smith River Complex burn scar, which may
    lead to flash flooding and debris flows.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of northwest California, including the following 
  area, Del Norte Interior.

* WHEN...Through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Flooding may occur 
  in poor drainage and urban areas. Low-water crossings may be 
  flooded.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

CAZ101-103>106-061930-
/O.CON.KEKA.FA.A.0009.231206T1300Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
327 AM PST Wed Dec 6 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Del Norte County and northern Humboldt including Humboldt 
  Bay.

* WHEN...Through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks. Flooding may occur 
  in poor drainage and urban areas. Low-water crossings may be 
  flooded.

* ADDITIONAL DETAILS...
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

ZVS
079 
WGUS66 KEKA 061920
FFAEKA

Flood Watch
National Weather Service Eureka CA
1120 AM PST Wed Dec 6 2023

CAZ102-070330-
/O.CON.KEKA.FF.A.0008.000000T0000Z-231207T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/O.CON.KEKA.FA.A.0009.000000T0000Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Del Norte Interior-
1120 AM PST Wed Dec 6 2023

...FLASH FLOOD WATCH FOR THE SMITH RIVER COMPLEX BURN SCAR REMAINS 
IN EFFECT THROUGH THIS EVENING...

* WHAT...Flash flooding and debris flows caused by excessive 
  rainfall continue to be possible over the Smith River Complex burn 
  scar.

* WHERE...A portion of northwest California, including the following 
  area, Del Norte Interior.

* WHEN...Through this evening.

* IMPACTS...Heavy rainfall over the Smith River Complex burn scar 
  with rates ranging from 0.6 to 0.8 inch per hour will be possible 
  during the period of the watch. Residents near the Smith River 
  Complex burn scar should prepare for potential flooding impacts. 
  Be sure to stay up to date with information from local 
  authorities. Heavy rainfall could trigger flash flooding of 
  low-lying areas, urbanized street flooding, and debris flows in 
  and near recent wildfire burn scars.

* ADDITIONAL DETAILS...
  - National Weather Service Meteorologists are forecasting heavy
    rainfall over the Smith River Complex burn scar, which may
    lead to flash flooding and debris flows.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of northwest California, including the following 
  area, Del Norte Interior.

* WHEN...Through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Low-water crossings may be flooded. Increased risk of rock and 
  mudslides on roadways.

* ADDITIONAL DETAILS...
  - 0.7 to 1.3 inches of rain have already fallen. An additional
    1 to 2.5 inches of of rain are expected through this evening.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

CAZ101-103>106-070330-
/O.CON.KEKA.FA.A.0009.000000T0000Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
1120 AM PST Wed Dec 6 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Del Norte County and northern Humboldt including Humboldt 
  Bay.

* WHEN...Through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Low-water crossings may be flooded. Increased risk of rock and 
  mudslides on roadways.

* ADDITIONAL DETAILS...
  - 0.7 to 1.3 inches of rain have already fallen. An additional
    1 to 2.5 inches of of rain are expected through this evening.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

JHW
936 
WGUS66 KEKA 062218
FFAEKA

Flood Watch
National Weather Service Eureka CA
218 PM PST Wed Dec 6 2023

CAZ102-070630-
/O.CAN.KEKA.FF.A.0008.000000T0000Z-231207T0800Z/
/O.CON.KEKA.FA.A.0009.000000T0000Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Del Norte Interior-
218 PM PST Wed Dec 6 2023

...FLASH FLOOD WATCH FOR THE SMITH RIVER COMPLEX BURN SCAR IS 
CANCELLED...

The Flash Flood Watch for the Smith River Complex burn scar is 
cancelled for a portion of northwest California, including the 
following area, Del Norte Interior.

Flash Flooding  and debris flow is no longer expected to pose a 
threat. Rain will continue overnight through early tomorrow.

&&

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...A portion of northwest California, including the following 
  area, Del Norte Interior.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Low-water crossings may be flooded. Increased risk of rock and 
  mudslides on roadways.

* ADDITIONAL DETAILS...
  - 1.0 to 1.5 inches of rain have already fallen. An additional
    1 to 2.0 inches of of rain are expected through tonight.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

CAZ101-103>106-070630-
/O.CON.KEKA.FA.A.0009.000000T0000Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
218 PM PST Wed Dec 6 2023

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Del Norte County and northern Humboldt including Humboldt 
  Bay.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Low-water crossings may be flooded. Increased risk of rock and 
  mudslides on roadways.

* ADDITIONAL DETAILS...
  - 1.0 to 1.5 inches of rain have already fallen. An additional
    1 to 2.0 inches of of rain are expected through tonight.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

JHW
563 
WGUS66 KEKA 070622
FFAEKA

Flood Watch
National Weather Service Eureka CA
1022 PM PST Wed Dec 6 2023

CAZ101>106-070730-
/O.CAN.KEKA.FA.A.0009.000000T0000Z-231207T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
1022 PM PST Wed Dec 6 2023

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for a portion of northwest California, 
including the following areas, Coastal Del Norte, Del Norte 
Interior, Northern Humboldt Coast, Northern Humboldt Interior, 
Southern Humboldt Interior and Southwestern Humboldt.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

TDJ

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Dec 4, 3:46 PM PST, 11 hours 37 minutes earlier.

Area forecast discussion, Dec 4, 3:46 PM PST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
346 PM PST Mon Dec 4 2023

.SYNOPSIS...Additional light to brief moderate rain is expected
through this evening. A stronger system will move in Tuesday night
bringing gusty winds, moderate to heavy rainfall and high elevation
snow through Thursday night.

&&

.DISCUSSION...Moist, onshore flow is generating light showers this
afternoon over mostly the northern half of the region. A stronger
frontal system will slowly edge down the coast overnight Tuesday
before blasting offshore early Wednesday morning. The enhanced
moisture flux occurring to the north will be weakening as this
occurs; however, lingering anomalous precipitable water values and
convective instability will bring moderate to heavy rainfall over
the northwest portions of the CWA, including over recently
saturated grounds of northern Humboldt through Del Norte County.
The timing of the front has been slowing, and is currently
forecast to arrive at the coast late Tuesday/early Wednesday
morning.

Southerly winds will quickly increase early Wednesday along the
leading edge of the front Wednesday morning. The convective
instability will aid in mixing strong wind gusts down as the front
comes ashore, and a Wind Advisory may be required. An additional 2
to 3 inches of rain is forecast late Tuesday through Thursday over
the above mentioned area, with higher amounts over the higher
terrain or where isolated thunderstorm development occurs. Watch for
the latest hydrological products as this event nears.

A cold trough will near overnight Wednesday, and the forecast
-13 C 700 mb to -3 C 850 mb temperatures will be cold enough for
 small hail development with thunderstorms or heavier showers.
 Mountain snowfall will then begin over night Wednesday, with the
 bulk of snow falling at around 3500 feet Thursday. An additional
 shortwave trough will move through on Thursday with another
 resurgence of stronger southerly winds, rainfall and showers
 capable of small hail.

&&

.AVIATION...Multiple layers of low CIG and impactful Vis was observed
from late morning into afternoon. By mid-afternoon conditions had
often deteriorated down to IFR...especially at CEC. Although
light rain was reported through afternoon, actual rainfall
measurements remained quite scant overall. CIG/VIS expected to
improve overnight with rain mostly ending in the evening. An
additional flight concern (general aviation) today was elevated
winds from the SSW-WSW that were the catalyst for possible
directional LLWS today...mostly across Del Norte; LLWS is expected
to continue into evening. Also, gradient winds remained breezy to
gusty chiefly along the Del Norte coast. Overnight at UKI,
conditions deteriorate rapidly, thus dropping CIG/VIS into IFR due
to fog and low clouds. Various model outputs are presenting
uncertainty that UKI will again have restrictive conditions on
Tuesday morning. /TA

&&

.MARINE...Southerly winds will persist tonight with the strongest
winds primarily across the northern coastal waters. Strong
southerlies will become more widespread Tuesday night as the front
approaches with isolated gale force wind gusts possible. The current
sea state is around 10 to 15 foot and mixed with shorter period
southerly waves and a long period northwest swell. Small craft
advisories remain in effect across the entire coastal waters through
tonight then a hazards sea warning will begin Tuesday morning as a
large northwest swell causes the sea state to approach 20 feet. This
next swell could bring breakers above 20 feet that could impact the
coastal areas and bar crossings. Marine conditions will settle,
slightly later this week, but the weather pattern will remain active
with some isolated thunderstorms possible in the waters Wednesday
and Thursday. KMZ

&&

.HYDROLOGY...A convective frontal system will approach the region
late Tuesday. The environment will consist of lingering modest
precipitable water values over 1 inch, a weakening IVT plume and the
potential for isolated thunderstorms. Soil moisture over portions of
Northern Humboldt through Del Norte County remains 60% to 70%
saturated. The additional moderate to heavy rainfall will return
chances for urban and small stream flooding, or even flash
flooding/debris flow. In addition, small rock and mud slides are
possible in areas of steep terrain that are already saturated.
Reference the latest flood hazard products for more information.

&&

.BEACH HAZARDS...The sneaker wave threat will quickly turn into a
high surf threat on Tuesday as a large northwest swell impacts
northwest California coastal areas. The swell will max out around 15
to 16 feet around 18 seconds Tuesday evening. The beach hazards
statement was extended through the day Tuesday to highlight the
ongoing risk before the high surf advisory takes effect Tuesday
evening for breakers around 20 to 24 feet. Large, unexpected waves
can sweep across the beach without warning potentially sweeping
people into the sea from rocks, jetties, and beaches. Breakers along
the Mendocino coast are predicted to be large too but just below
criteria at this point in time. KMZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement through Tuesday afternoon for
     CAZ101-103-104-109.

     High Surf Advisory from 4 PM Tuesday to 8 AM PST Wednesday
     for CAZ101-103-104.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Wednesday for PZZ450-
     455.

     Small Craft Advisory until 10 AM PST Tuesday for PZZ470-475.

     Hazardous Seas Warning from 10 AM Tuesday to 3 AM PST
     Wednesday for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 2:46 PM PSTGale WarningEKA17 hr
Dec 5, 3:02 PM PSTWinter Weather AdvisoryEKA48 hr

Nearby

Flood Watches in California, 2023Every flood watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.